Alert archive / Arkansas / Tornado Warnings in 2008
Tornado Warning 76, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at May 10, 2008, 9:52 PM CDT for Ouachita County, Arkansas. It was in force for 23 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2008, 9:52 PM CDT (02:52 UTC)
- Expired
- May 10, 2008, 10:15 PM CDT
- In force
- 23 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
County Ouachita County, AR
The radar
The Shreveport radar (KSHV), 139 km from the middle of the area, began a volume at 02:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 9:55 PM CDT | TSTM WND DMG | Buena Vista, AR | NUMEROUS TREES DOWN AND REPORTS OF TREES ON HOUSES. |
| May 10, 9:55 PM CDT | TSTM WND DMG | Stephens, AR | NUMEROUS REPORTS OF TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 6:51 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 2.9 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2721 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 833 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 3.5
- Supercell composite
- 13.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLZK 110252
TORLZK
ARC103-110315-
/O.NEW.KLZK.TO.W.0076.080511T0252Z-080511T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
952 PM CDT SAT MAY 10 2008
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHWESTERN OUACHITA COUNTY IN SOUTHWEST ARKANSAS
* UNTIL 1015 PM CDT
* AT 951 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 5 MILES
NORTHWEST OF STEPHENS...MOVING SOUTHEAST AT 40 MPH.
* THE TORNADO WILL BE NEAR...
STEPHENS AROUND 1000 PM CDT...
&&
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR
ARKANSAS.
LAT...LON 3338 9272 3338 9275 3337 9276 3337 9310
3338 9312 3353 9312 3355 9311 3337 9266
3335 9267
TIME...MOT...LOC 0252Z 298DEG 36KT 3342 9306
$$
46What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at May 10, 4:08 PM CDT, 5 hours 44 minutes earlier.
Area forecast discussion, May 10, 4:08 PM CDT, 5 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 408 PM CDT SAT MAY 10 2008 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT NEARLY STATIONARY BOUNDARY LOCATED ALONG INTERSTATE 40...THEN EXTENDS NORTH-NORTHWESTWARD...NEAR AND TO THE WEST OF HIGHWAY 71. LOCAL RADARS INDICATE CURRENT CONVECTION IS ELEVATED IN NATURE...AND MOVING AT 270/50. DRYLINE FEATURE...JUST EAST OF INTERSTATE 35...WILL ACCELERATE EASTWARD BY EARLY EVENING...AND WILL LIKELY FOCUS SURFACE BASED DEVELOPMENT. SURFACE BASED CAPE VALUES OF 3500 J/KG+.....AND SIGNIFICANT LOW LEVEL SHEAR ALL INDICATE A SUBSTANTIAL POTENTIAL FOR SUPERCELLS...WHICH WILL BE SUPPORTIVE OF TORNADIC DEVELOPMENT...AT LEAST THROUGH EARLY EVENING. THE FORMATION OF AN ORGANIZED CONVECTIVE COMPLEX IS STILL POSSIBLE BEFORE ALL THE CONVECTION EXITS THE FORECAST AREA BY 11/10Z. ANOTHER...LESS POTENT SYSTEM WILL AFFECT THE REGION LATE IN THIS PERIOD. && .LONG TERM...WEDNESDAY THROUGH SATURDAY MODELS STILL INDC THE NEXT WEATHER MAKER MOVG THRU THE REGION AT THE START OF THE PD. THE QUESTION STILL RMNS IS IF THE FNTL BNDRY WL STALL OUT JUST SE OF AR BY THU OR CONTG WORKING FURTHER SEWD. QUICK LOOK AT THE 12Z ECMWF SEEMS TO BACK THIS TREND UP...ALONG WITH THE GFS...WHICH WOULD RESULT IN LINGERING RAIN CHCS FOR PARTS OF THE AREA INTO FRI. FOR NOW...OPTED TO STAY WITH CONSISTENCY AND CONT WITH A PROGRESSIVE TREND...INDCG DRIER CONDS INTO NEXT WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 53 68 45 75 / 60 20 0 0 CAMDEN AR 60 74 45 80 / 60 20 0 0 HARRISON AR 48 66 41 75 / 60 0 0 0 HOT SPRINGS AR 56 72 45 78 / 60 10 0 0 LITTLE ROCK AR 57 72 47 77 / 60 20 0 0 MONTICELLO AR 61 75 50 79 / 60 30 0 0 MOUNT IDA AR 54 71 44 78 / 60 10 0 0 MOUNTAIN HOME AR 49 66 42 75 / 60 10 0 0 NEWPORT AR 55 70 47 75 / 60 20 0 0 PINE BLUFF AR 59 73 49 78 / 60 20 0 0 RUSSELLVILLE AR 53 69 44 77 / 60 0 0 0 SEARCY AR 55 71 47 76 / 60 20 0 0 STUTTGART AR 58 72 50 77 / 60 20 0 0 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...55 / LONG TERM...44
Hazardous weather outlook, May 10, 11:39 AM CDT, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 1139 AM CDT SAT MAY 10 2008 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-111000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 1139 AM CDT SAT MAY 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT RESIDENTS OF ARKANSAS ARE ADVISED TO MONITOR THE LATEST WEATHER STATEMENTS...AND BE PREPARED TO IMPLEMENT PERSONAL SEVERE WEATHER SAFETY ACTIONS. MUCH OF ARKANSAS IS UNDER A MODERATE RISK OF SEVERE WEATHER TODAY. THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE THIS AFTERNOON ACROSS MUCH OF THE STATE. THROUGH EARLY AFTERNOON...LARGE HAIL WILL BE THE PRIMARY THREAT WITH THESE STORMS. BY THE MID AFTERNOON HOURS...INSTABILITY...BASED NEAR THE SURFACE... IS EXPECTED TO RAPIDLY INCREASE ACROSS WESTERN ARKANSAS...AHEAD OF A COLD FRONT APPROACHING WESTERN PORTIONS OF STATE. THUNDERSTORMS FORMING IN THIS REGION WILL HAVE THE POTENTIAL TO REALIZE THIS INSTABILITY. THIS INSTABILITY...COMBINED WITH FORECAST WIND PROFILES SUGGEST SUPERCELL THUNDERSTORMS WILL BE LIKELY. LARGE HAIL...DAMAGING WIND GUSTS...AND TORNADOES WILL BE POSSIBLE WITH THESE STORMS...AS THE RACE QUICKLY TO THE EAST. CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF A LARGE...LINEAR SQUALL LINE TO DEVELOP AHEAD OF THE COLD FRONT DURING THE EVENING HOURS. THIS WOULD PROMOTE THE POTENTIAL FOR WIDESPREAD...DAMAGING WIND GUSTS. BE PREPARED FOR THIS DANGEROUS SEVERE WEATHER SITUATION....MONITOR THE LATEST WEATHER BULLETINS...AND REVIEW SEVERE WEATHER SAFETY RULES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE AFOREMENTIONED COLD FRONT WILL MOVE OUT OF THE STATE SUNDAY. DRY WEATHER WILL RETURN FOR THE EARLY PART OF NEXT WEEK...AS HIGH PRESSURE MOVES INTO THE REGION. ANOTHER FRONT WILL MOVE INTO THE AREA TUESDAY...BRINGING THE NEXT CHANCE OF RAINFALL FOR TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING... PARTICULARLY IN THE SOUTHERN TWO THIRDS OF THE STATE. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 55
In the hours before
Local storm report, May 10, 7:33 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
733 PM CDT SAT MAY 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM HAIL MABELVALE 34.65N 92.38W
05/10/2008 E1.75 INCH PULASKI AR PUBLIC
GOLF BALL SIZE HAIL WAS REPORTED AT THE INTERSECTION OF
CHICO ROAD AND MABELVALE CUT OFF.
&&
222Local storm report, May 10, 7:36 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
736 PM CDT SAT MAY 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TORNADO EL PASO 35.12N 92.08W
05/10/2008 WHITE AR TRAINED SPOTTER
BRIEF TORNADO TOUCHED DOWN AT 827 EL PASO ROAD.
&&
222Local storm report, May 10, 7:52 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
752 PM CDT SAT MAY 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TORNADO 2 E LONOKE 34.79N 91.86W
05/10/2008 LONOKE AR LAW ENFORCEMENT
POSSIBLE BRIEF TOUCHDOWN WAS REPORTED AT MILE MARKER 173
JUST SOUTH OF INTERSTATE 40.
&&
55Local storm report, May 10, 8:16 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
816 PM CDT SAT MAY 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0806 PM TORNADO STUTTGART 34.49N 91.55W
05/10/2008 ARKANSAS AR TRAINED SPOTTER
STRUCTURAL DAMAGE AND TREES DOWN OFF HIGHWAY 130 ON THE
SOUTH SIDE OF TOWN.
0807 PM FUNNEL CLOUD HARRISON 36.24N 93.12W
05/10/2008 BOONE AR LAW ENFORCEMENT
0807 PM TSTM WND DMG SEARCY 35.24N 91.73W
05/10/2008 WHITE AR TRAINED SPOTTER
TREES DOWN ON SMITH ROAD OFF OF HIGHWAY 16. ALSO TREES
DOWN NEAR BARRY HILL PARK.
&&
58Local storm report, May 10, 8:20 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
820 PM CDT SAT MAY 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 PM TORNADO STUTTGART 34.49N 91.55W
05/10/2008 ARKANSAS AR LAW ENFORCEMENT
ELDERLY WOMAN TRAPPED IN HER RESIDENCE. NUMEROUS TREES
DOWN ACROSS STUTTGART.
&&
58Local storm report, May 10, 9:40 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
940 PM CDT SAT MAY 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM TORNADO STUTTGART 34.49N 91.55W
05/10/2008 ARKANSAS AR NWS EMPLOYEE
AREAS NEAR THE STUTTGART COUNTRY CLUB RECEIVED MAJOR
DAMAGE. A GAS STATION WAS DESTROYED.
&&
58The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 7:02 PM CDT | Tornado Warning | LZK | Monroe | 13 min |
| May 10, 7:14 PM CDT | Tornado Warning | LZK | White, Woodruff | 46 min |
| May 10, 7:30 PM CDT | Tornado Warning | LZK | Arkansas, Jefferson, Lonoke, Prairie, Pulaski | 45 min |
| May 10, 7:33 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Prairie | 42 min |
| May 10, 7:40 PM CDT | Tornado Warning | LZK | Boone | 50 min |
| May 10, 7:47 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Newton, Pope | 43 min |
| May 10, 7:52 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Monroe, Prairie | 38 min |
| May 10, 7:58 PM CDT | Tornado Warning | LZK | Johnson, Logan, Pope | 47 min |
| May 10, 8:00 PM CDT | Tornado Warning | LZK | Woodruff | 15 min |
| May 10, 8:05 PM CDT | Tornado Warning | LZK | Baxter, Marion | 22 min |
| May 10, 8:11 PM CDT | Tornado Warning | LZK | Arkansas, Monroe | 34 min |
| May 10, 8:22 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Izard, Marion, Searcy, Stone | 38 min |
| May 10, 8:44 PM CDT | Tornado Warning | LZK | Conway, Pope, Van Buren | 21 min |
| May 10, 9:25 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun, Ouachita | 65 min |
| May 10, 10:30 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Calhoun | 30 min |
| May 11, 3:40 AM CDT | Lake Wind Advisory | LZK | Arkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more | 15 hr |
Nearby
Tornado Warnings in Arkansas, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.